Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

<br>Have hypo active thyroid and was in menopause stage, started bleeding. Is it due to stress?<br>

I am a 54 year old female with an hypo-active thyroid ...I have started my period and its been 22 months since my last...I have been bleeding for 5 days , regular flow, I have recently moved across Canada and have been under a lot of stress and have not been taking my meds correctly for my thyroid...I have had a thyroid condition for over 30 years..
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. As you mentioned, there is a relationship between taking irregular thyroid medication and menstrual abnormality. Shortage of thyroid hormone could cause heavy menstruation. Stress can also contribute to bleeding since it changes the level of gonadotropines secreted from the brain. It is important to know that every bleeding at this age should be investigated by your doctor to see if other conditions are found. Thyroid medication should be decreased after checking the thyroid function. I wish for you the best health.
Answered: Sun, 17 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor